Texas, 2025

Flash Flooding and Hail in Texas, November 24, 2025

November 24, 2025 · NWS FWD · 11 events in 6 counties and zones

On November 24th, an upper-level disturbance moving across the Southern Plains provided the catalyst for thunderstorm development across parts of North and Central Texas. A warm front, dryline, and an outflow boundary all provided a surface focus for this activity.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

On November 24th, an upper-level disturbance moving across the Southern Plains provided the catalyst for thunderstorm development across parts of North and Central Texas. A warm front, dryline, and an outflow boundary all provided a surface focus for this activity. The resulting storms produced large hail in a few locations and led to a single instance of flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Nov 24, 1:50 AM CST, 2 hours 39 minutes earlier. Its key messages:

  • Showers and storms will increase in coverage and intensity through the morning hours. Heavy rainfall and localized flooding will be the main threats along with frequent cloud to ground lightning.
  • An increased potential for severe weather may materialize south of I-20 and along/east of I-35 this afternoon into the early evening. All severe weather hazards, including a couple tornadoes, will be possible.
  • A return to cool and dry conditions is expected by the middle of the week through Thanksgiving Day with highs in the 50s and 60s. Rain chances return next weekend.
Area forecast discussion, Nov 24, 1:50 AM CST, 2 hours 39 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
150 AM CST Mon Nov 24 2025

...New SHORT TERM, LONG TERM, AVIATION...

.KEY MESSAGES...

- Showers and storms will increase in coverage and intensity
  through the morning hours. Heavy rainfall and localized
  flooding will be the main threats along with frequent cloud to
  ground lightning.

- An increased potential for severe weather may materialize south
  of I-20 and along/east of I-35 this afternoon into the early
  evening. All severe weather hazards, including a couple
  tornadoes, will be possible.

- A return to cool and dry conditions is expected by the middle of
  the week through Thanksgiving Day with highs in the 50s and
  60s. Rain chances return next weekend.

&&

.SHORT TERM...
(Today and tonight)
Issued at 139 AM CST Mon Nov 24 2025

Showers and storms are expected to continue to develop to our
west/southwest and spread across our northwest counties as a small
disturbance moves across the region towards Missouri. This trend
will persist over the next handful of hours as waves of convection
spreads from SE to NW as those minute shortwaves eject out of the
main upper low, currently churning through Colorado and Kansas.
Convective coverage will increase across our west and northwest
counties through the early morning as the upper low spreads
increased lift overtop the region, with showers and storms
developing and growing into messy cluster/line segments near the
dryline/Pacific front to our west.

Over the first half of today, the surface dryline/front and the
showers/storms out ahead of the boundary will be ushered eastward
as the upper low begins to move towards the Great Lakes. Training
storms that are very efficient rainfall producers will increase
the flood threat, particularly across North Texas where a majority
of the heavy rain from last week's event fell. The morning
commute across much of western and central North Texas (including
portions of the I-35 and I-20 corridors) will be impacted today
near peak AM rush hour, so make sure to check road conditions,
give yourself plenty of time to get to your destination, and drive
slowly to avoid hydroplaning! By noon (timing of latest
guidance), our messy showers and storms are expected to be mainly
near and east of I-35, and will continue to advance east the rest
of the afternoon. The increased flood threat will have shifted
into eastern North Texas, with the Flood Watch remaining in effect
through 3 PM. Overall, most likely totals in North Texas remain
1-3 inches, with isolated amounts up to 4 inches possible in the
Watch area.

South of I-20, storms may begin to get a little hairy. The
environment across our southeastern zones (mainly near/south I-20
and near/east I-35 will have a window of increased instability,
with continued steep deep layer shear and mid-level lapse rates.
In this kind of environment, storms would be able to become severe
with primary threats of large hail and damaging winds. The
tornado threat remains low at this time, but the exact extent
remains uncertain. While forecast soundings show decent SBCAPE and
0-1km SRH, and 0-1km shear, dense cloud cover is expected to
linger across the southeast the majority of the day. This which
would inhibit better diurnal destabilization. We'll need to watch
for 1. any clearing within the clouds, and 2. the orientation of
the low- level wind fields, as that would help to increase
instability and spin and locally increase the tornado threat.

Showers and storms should come to and end tonight, with gradually
clearing skies in their wake. Much quieter conditions are
expected behind the exiting rain chances.

&&

.LONG TERM...
(Tuesday through Sunday)
Issued at 139 AM CST Mon Nov 24 2025

The exiting storm system's true cold front will be shunted south
across the region late Tuesday into Wednesday, bringing much
cooler conditions for the middle of this week. With ridging
building in behind the departing longwave trough, expect dry
conditions through the end of the week.

For those traveling for the Thanksgiving holiday on Wednesday:
Expect morning low temperatures ranging from the mid-upper 30s in
the northwest to the mid-upper 40s in southern Central Texas. Even
under sunny skies, north winds will aid in keeping afternoon highs
in the 50s and 60s. No rain chances are forecast on Wednesday.

For those traveling on Thursday / celebrating Thanksgiving:
Thursday morning will be the coldest morning of the long term
forecast, with low temperatures in the mid 30s to around 40. Some
isolated areas could reach freezing. The afternoon will feature
continued sunny skies and high temperatures again in the 50s and
60s. Once again, the day will be rain-free.

By the end of the week, a shortwave disturbance will approach
from the west, allowing increased moisture advection. In response,
increased rain chances are expected next weekend into early next
week. More details will become available in the coming days.

&&

.AVIATION...
(06Z TAFS)
Issued at 139 AM CST Mon Nov 24 2025

MVFR cigs have overspread the TAF sites and will continue to
gradually lower throughout the first half of the day. Isolated to
scattered showers and storms continue to stream on and off across
western North Texas, impacting western D10 TAF sites (mainly AFW,
FTW, and occasionally DFW). This trend of periodic waves of
convection will continue over the next handful of hours, with
coverage gradually increasing and shifting eastward towards
daybreak.

By 10-11Z, expect a messy line of storms to be moving into
western D10, with highest TSRA impacts (erratic, gusty winds, IFR
or lower visibility, frequent lightning, and heavy rain) possible
between 11-14Z across the TAF sites. After the initial heavier
convective line moves through, rain and embedded storms are
expected to linger through the rest of the morning, with ceilings
dropping to IFR. The SE-NW orientation of the storms will make it
to where ACT will have their greatest impacts between 17-20Z,
though isolated showers and storms will occur around the airport
as early as 12Z under IFR cigs.

All rain should be east of the Metroplex TAF sites after 18Z and
ACT after 22Z, with gradually improving ceilings the rest of the
afternoon. Winds will remain around 10 kts or less through the
rest of the period, gradually shifting from southeasterly to
westerly, and turning west-northwest after 06Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    70  51  70  43 / 100   0   0   0
Waco                73  50  72  45 /  90  10   0   0
Paris               61  50  66  41 / 100  20   0   0
Denton              69  46  69  38 /  90   0   0   0
McKinney            67  49  68  40 / 100   0   0   0
Dallas              69  52  70  44 / 100   0   0   0
Terrell             66  51  70  43 / 100  10   0   0
Corsicana           72  54  72  46 /  90  30   0   0
Temple              75  50  75  45 /  90  10   0   0
Mineral Wells       73  46  73  40 /  80   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
Flood Watch through this afternoon for TXZ091>095-100>107-
115>120-123-129.

&&

SHORT TERM...Prater
LONG TERM....Prater
AVIATION...Prater

In the hours before

Special weather statement, Nov 23, 11:11 PM CST, 5 hours 18 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1111 PM CST Sun Nov 23 2025

TXZ115-116-240545-
Palo Pinto TX-Stephens TX-
1111 PM CST Sun Nov 23 2025

...A strong thunderstorm will impact portions of southeastern
Stephens and southwestern Palo Pinto Counties through 1145 PM CST...

At 1110 PM CST, Doppler radar was tracking a strong thunderstorm near
Necessity, or 11 miles northwest of Ranger, moving northeast at 40
mph.

HAZARD...Winds in excess of 30 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Caddo around 1120 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3291 9850 3263 9831 3251 9871 3252 9880
      3266 9889
TIME...MOT...LOC 0510Z 243DEG 33KT 3262 9876

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH

Sanchez
Special weather statement, Nov 24, 12:00 AM CST, 4 hours 29 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1200 AM CST Mon Nov 24 2025

TXZ129-240630-
Eastland TX-
1200 AM CST Mon Nov 24 2025

...A strong thunderstorm will impact portions of southwestern
Eastland County through 1230 AM CST...

At 1200 AM CST, Doppler radar was tracking a strong thunderstorm near
Cross Cut, or 20 miles south of Cisco, moving northeast at 45 mph.

HAZARD...Winds in excess of 30 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Rising Star around 1205 AM CST.

Other locations impacted by this storm include Pleasant Hill,
Sabanno, Carbon, Pioneer, and Okra.

This includes Interstate 20 near mile marker 341.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3221 9912 3239 9880 3220 9868 3208 9893
      3208 9912
TIME...MOT...LOC 0600Z 246DEG 41KT 3209 9908

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH

Sanchez
Special weather statement, Nov 24, 2:44 AM CST, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
244 AM CST Mon Nov 24 2025

TXZ115-129-240915-
Stephens TX-Eastland TX-
244 AM CST Mon Nov 24 2025

...A strong thunderstorm will impact portions of northwestern
Eastland and Stephens Counties through 315 AM CST...

At 243 AM CST, Doppler radar was tracking a strong thunderstorm 7
miles west of Lake Daniel, or 9 miles southwest of Breckenridge,
moving northeast at 35 mph.

HAZARD...Winds in excess of 30 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Lake Daniel around 250 AM CST.
  Breckenridge around 255 AM CST.

Other locations impacted by this storm include Ivan, Eolian, and
Harpersville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3252 9910 3255 9909 3270 9910 3296 9878
      3263 9859 3240 9905 3251 9911
TIME...MOT...LOC 0843Z 239DEG 28KT 3264 9899

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH

Sanchez
Special weather statement, Nov 24, 3:48 AM CST, 41 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
348 AM CST Mon Nov 24 2025

TXZ101>103-117-118-241015-
Parker TX-Denton TX-Tarrant TX-Wise TX-Jack TX-
348 AM CST Mon Nov 24 2025

...Strong thunderstorms will impact portions of Wise, western Denton,
southeastern Jack, northern Parker and northwestern Tarrant Counties
through 415 AM CST...

At 348 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Chico to near Brock. Movement was
northeast at 45 mph.

HAZARD...Winds in excess of 30 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Strong thunderstorms will be near...
  Weatherford, Bridgeport, Chico, and Lake Bridgeport around 355 AM
  CST.
  Willow Park, Springtown, Alvord, Paradise, and Lake Weatherford
  around 400 AM CST.
  Decatur and Reno around 405 AM CST.

Other locations impacted by these storms include Adell, Cottondale,
Gibtown, Stony, Ponder, Agnes, Boonsville, Vineyard, Dish, and
Peaster.

This includes Interstate 35W between mile markers 60 and 73.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3343 9730 3289 9722 3271 9796 3325 9797
      3344 9741
TIME...MOT...LOC 0948Z 247DEG 40KT 3329 9788 3274 9789

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH

Sanchez
Special weather statement, Nov 24, 4:11 AM CST, 18 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
411 AM CST Mon Nov 24 2025

TXZ091-092-102-103-241045-
Denton TX-Cooke TX-Montague TX-Wise TX-
411 AM CST Mon Nov 24 2025

...A strong thunderstorm will impact portions of southeastern
Montague, northeastern Wise, northwestern Denton and southern Cooke
Counties through 445 AM CST...

At 411 AM CST, Doppler radar was tracking a strong thunderstorm 13
miles east of Alvord, or 14 miles northeast of Decatur, moving
northeast at 60 mph.

HAZARD...Winds in excess of 30 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Gainesville around 430 AM CST.

Other locations impacted by this storm include Prairie Point,
Greenwood, Rosston, Road Runner, Valley View, Lois, Era, Slidell,
Leo, and Burns.

This includes Interstate 35 between mile markers 482 and 501.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3348 9697 3342 9719 3335 9739 3332 9756
      3347 9761 3372 9712
TIME...MOT...LOC 1011Z 242DEG 53KT 3343 9748

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH

Sanchez
Special weather statement, Nov 24, 4:17 AM CST, 12 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
417 AM CST Mon Nov 24 2025

TXZ092-093-102-103-118-241045-
Denton TX-Tarrant TX-Grayson TX-Cooke TX-Wise TX-
417 AM CST Mon Nov 24 2025

...Strong thunderstorms will impact portions of eastern Wise, Denton,
northern Tarrant, southeastern Cooke and southwestern Grayson
Counties through 445 AM CST...

At 417 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles northeast of Decatur to Pecan Acres.
Movement was northeast at 55 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Strong thunderstorms will be near...
  Fort Worth, Pecan Acres, Rhome, Haslet, New Fairview, and Aurora
  around 420 AM CST.
  Justin and Northlake around 425 AM CST.
  Denton, Flower Mound, Sanger, Roanoke, Krum, Argyle, and Corral
  City around 430 AM CST.
  Bartonville around 435 AM CST.
  Double Oak and Copper Canyon around 440 AM CST.

Other locations impacted by these storms include Ethel, Tioga, Oak
Point, Providence Village, Westlake, Stony, Ponder, Lake Ray Roberts,
Lewisville Lake, and Bolivar.

This includes the following highways...
 Interstate 35 between mile markers 468 and 484.
 Interstate 35W between mile markers 66 and 85.
 Interstate 35E between mile markers 446 and 466.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3355 9684 3299 9685 3299 9703 3298 9704
      3294 9754 3334 9754
TIME...MOT...LOC 1017Z 240DEG 47KT 3335 9750 3295 9749

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Sanchez

The radar

The Dallas/Ft Worth radar (KFWS), 58 km away, was scanning. The volume nearest the first event began at 10:27 UTC.

Open the radar archive at this moment

Event by event

9 hail, 2 flash flood. Local standard time, as filed.

Hail, Denton

When
November 24, 4:29 AM CST
Where
Denton County, 2.76 mi S of Drop
Measured
1 in hail
Reported by
NWS Employee
Coordinates
33.090, -97.370

Quarter sized hail was reported by a National Weather Service employee on Highway 407 midway between Justin and New Fairview.

Hail, Wise

When
November 24, 4:31 AM CST
Where
Wise County, 0.58 mi E of Rhome
Measured
1.75 in hail
Reported by
Social Media
Coordinates
33.050, -97.470

A social media report indicated hail ranging from quarter sized to golf ball sized in Rhome.

Hail, Wise

When
November 24, 4:32 AM CST
Where
Wise County, 0.69 mi S of Bluett
Measured
1 in hail
Reported by
Public
Coordinates
33.160, -97.450

An mPing report indicated quarter sized hail midway between Decatur and Justin.

Hail, Denton

When
November 24, 4:36 AM CST
Where
Denton County, 0.58 mi E of Ponder
Measured
1 in hail
Reported by
Social Media
Coordinates
33.180, -97.290

Several social media reports indicated quarter sized hail in Ponder.

Hail, Denton

When
November 24, 4:49 AM CST
Where
Denton County, 1.35 mi WNW of Smoots
Measured
1.5 in hail
Reported by
Public
Coordinates
33.090, -97.220

An mPing report indicated ping pong ball sized hail just southeast of Corral City.

Hail, Collin

When
November 24, 5:19 AM CST
Where
Collin County, 2.15 mi SSE of Foot
Measured
0.75 in hail
Reported by
Public
Coordinates
33.190, -96.740

An mPing report indicated dime sized hail near Rustwood Acres west of the city of McKinney.

Hail, Collin

When
November 24, 5:22 AM CST
Where
Collin County, 1.73 mi W of McKinney
Measured
0.88 in hail
Reported by
Social Media
Coordinates
33.200, -96.650

Numerous social media reports indicated small hail up to the size of nickels, covering the ground in some spots, in McKinney.

Flash Flood, Tarrant

When
November 24, 6:30 AM CST to 9:30 AM CST
Where
Tarrant County, 0.62 mi NNW of Hodge to 0.75 mi WNW of Hodge
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
32.808, -97.355

Fort Worth Alert Gauges indicated flooded roads near the 400 block of East Long Avenue and the 8000 Blk of Old Granbury Highway in northwest Fort Worth.

Flash Flood, Tarrant

When
November 24, 6:51 AM CST to 9:30 AM CST
Where
Tarrant County, 1.26 mi SE of Ft Worth Russell Arp to 1.28 mi WSW of Everman
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
32.636, -97.307

A Fort Worth Alert Gauge indicated that the 11600 block of Oak Grove Road South was flooded in southwest Fort Worth.

Hail, McLennan

When
November 24, 9:22 AM CST
Where
McLennan County, 0.91 mi NE of West
Measured
0.75 in hail
Reported by
Public
Coordinates
31.810, -97.090

An mPing report indicated dime sized hail in the city of West.

Hail, Freestone

When
November 24, 12:30 PM CST
Where
Freestone County, 0.91 mi NE of Wortham
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
31.790, -96.460

A trained spotter reported pea to dime sized hail in Wortham.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, November 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1301319, 1301320, 1301321, 1301323, 1301325, 1301326, 1301327, 1301296, 1301297, 1301328, 1301329.